Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


haart side effects
Dec 14, 2007

I am a medical professional and recently received a needle stick injury..I was started 2 weeks ago on Avocomb (Zidovudine and Lamivudine). In the past 2 weeks I have had muscle weakness and a sudden increase in fat in my abdominal region. Can this be due to the meds? I know that these are side effects of the drugs but can it have occurred in such a short space of time???

Response from Dr. Henry

It would be quite unusual to develop increased abdominal fat within 2 weeks due to HIV drug related lipodystrophy. The zidovudine has more often been linked to slow loss of subcutaneous fat. Muscle aching can be seen with AZT-occasionally a myopathy may occur so checking muscle enzyme levels is needed for safety assessment in some patients. KH



Previous
Can Kidney Disease be reversed?
Next
Naive but bad genotype. Which combo ?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement